Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 11, NWS Shreveport, LA

February 25, 2016Franklin County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this river flood warning at Feb 25, 2016, 7:23 PM CST for Franklin County, Morris County, Titus County, Texas. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 7:23 PM CST (01:23 UTC)
Expired
Feb 28, 2016, 9:16 AM CST
In force
62 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White Oak Creek near Talco (WOCT2). The gauge peaked at 16.87 ft at Feb 26, 2016, 12:00 PM CST.

actionminormoderate10152002/2602/2702/2802/29
Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

431 
WGUS44 KSHV 260123
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CST THU FEB 25 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-270123-
/O.NEW.KSHV.FL.W.0011.160226T0123Z-160227T1800Z/
/WOCT2.1.ER.160225T1845Z.160226T1200Z.160227T0000Z.NO/
723 PM CST THU FEB 25 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the White Oak Creek Near Talco.
* until Saturday afternoon...or until the warning is cancelled.
* AT  6:15 PM Thursday The stage was 16.4 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 16.5 feet by 
  tomorrow morning. The river will fall below flood stage tomorrow 
  evening.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

10
4 follow-up statements
947 
WGUS84 KSHV 261304
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CST FRI FEB 26 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-271304-
/O.EXT.KSHV.FL.W.0011.000000T0000Z-160228T1312Z/
/WOCT2.1.ER.160225T1845Z.160226T1215Z.160227T1912Z.NO/
704 AM CST FRI FEB 26 2016

...The flood warning extended until Sunday morning...The flood 
warning continues for
  the White Oak Creek Near Talco.
* until Sunday morning...or until the warning is cancelled.
* At  6:15 AM Friday The stage was 16.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...at 16.0 feet...Expect minor lowland flooding of creek 
  bottoms. Ranchers that may have cattle and equipment in the creek 
  bottoms should move them to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25
469 
WGUS84 KSHV 270205
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CST FRI FEB 26 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-280051-
/O.EXT.KSHV.FL.W.0010.000000T0000Z-160228T0051Z/
/TLCT2.1.ER.160224T1115Z.160225T1300Z.160227T0651Z.NO/
805 PM CST FRI FEB 26 2016

...The flood warning extended until Saturday evening...The flood 
warning continues for
  the Sulphur River Below Talco.
* until Saturday evening...or until the warning is cancelled.
* At  7:15 PM Friday The stage was 20.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 20.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...at 20.0 feet...Expect minor lowland flooding of the heavily
  wooded floodplain. Ranchers that may have cattle and equipment in 
  the river bottoms should move them to higher ground.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

TXC037-067-343-280204-
/O.CON.KSHV.FL.W.0209.000000T0000Z-000000T0000Z/
/NAPT2.3.ER.000000T0000Z.160106T2230Z.000000T0000Z.NO/
805 PM CST FRI FEB 26 2016

The flood warning continues for
  the Sulphur River Near Naples.
* until further notice...or until the warning is cancelled.
* Flood stage is 22.0 feet. 
* Impact...at 28.0 feet...Minor lowland flooding and flooded boat 
  ramps.

&&

LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466

$$
777 
WGUS84 KSHV 271531
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CST SAT FEB 27 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-281531-
/O.CON.KSHV.FL.W.0011.000000T0000Z-160229T0000Z/
/WOCT2.1.ER.160225T1845Z.160226T2045Z.160228T0600Z.NO/
931 AM CST SAT FEB 27 2016

The flood warning continues for
  the White Oak Creek Near Talco.
* until Sunday evening...or until the warning is cancelled.
* At  8:15 AM Saturday The stage was 16.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tomorrow.
* Impact...at 16.0 feet...Expect minor lowland flooding of creek 
  bottoms. Ranchers that may have cattle and equipment in the creek 
  bottoms should move them to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25
996 
WGUS84 KSHV 281516
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 AM CST SUN FEB 28 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-449-281546-
/O.CAN.KSHV.FL.W.0011.000000T0000Z-160229T0000Z/
/WOCT2.1.ER.160225T1845Z.160226T2045Z.160228T0400Z.NO/
916 AM CST SUN FEB 28 2016

The flood warning is cancelled for
  the White Oak Creek Near Talco.
* At  8:15 AM Sunday The stage was 15.3 feet. 
* Fell below flood stage at 10:00 PM Saturday.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 13.3 feet by tomorrow
  morning.
* Impact...at 16.0 feet...Expect minor lowland flooding of creek 
  bottoms. Ranchers that may have cattle and equipment in the creek 
  bottoms should move them to higher ground.

&&

LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:07 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 25, 6:07 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CST THU FEB 25 2016

.AVIATION...
THROUGH THE 25/00Z TERMINAL FORECAST EXPECTING VFR FLIGHT
CATEGORIES WITH VERY LITTLE CLOUD COVER. SURFACE HIGH PRESSURE
WILL CONTINUE TO BUILD SOUTH INTO THE FOUR STATE REGION WITH THE
CURRENT HIGH CIRRUS NEAR 25 KFT AND FEW AC CLOUDS AROUND 7 KFT
ERODING DURING THE EVENING OVER THE PARTS OF SOUTHWEST AND SOUTH
CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA INTO NORTH CENTRAL
LOUISIANA. NORTHWEST WINDS OF 10-15 KNOTS WILL BE DECREASING
TO LESS THAN 7 KNOTS DURING THE EVENING...BECOMING NEARLY CALM TO
LIGHT AND VARIABLE. THE WINDS WILL BE LIGHT AND VARIABLE
ON FRIDAY AS THE HIGH PRESSURE SYSTEM SHIFTS OVER THE REGION.
/06/

&&

.PREV DISCUSSION... /ISSUED 338 PM CST THU FEB 25 2016/

DISCUSSION...
DEWPOINTS CERTAINLY HAVE DROPPED LOWER THAN FORECAST THIS
AFTERNOON...WITH MID-AFTERNOON TEMPS CLIMBING INTO THE MID 50S
N...TO LOWER AND MID 60S S...RESULTING IN RH/S THIS AFTERNOON
FALLING TO 17-20% ESPECIALLY OVER E TX/WRN LA WITH AT TIMES GUSTY
NW WINDS. HOWEVER...HAVE RECENTLY SHOWN A RECOVERY IN DEWPOINTS
AS THE LOCALIZED MIXING OF THE VERY DRY AIR HAS CEASED. SHOULD
CONTINUE TO SEE IMPROVEMENT THIS EVENING AS THE WINDS DIMINISH
AHEAD OF THE SFC RIDGING THAT WILL BUILD SE INTO THE SRN PLAINS
THIS EVENING AND ACROSS THE LOWER MS VALLEY LATE TONIGHT.
MEANWHILE...THE CU FIELD OVER SE OK/PORTIONS OF SW AR SHOULD
THIN THIS EVENING AS A SHORTWAVE NOTED OVER CNTRL KS THIS
AFTERNOON...QUICKLY DROPS SE ACROSS THE REGION. CONDITIONS WILL BE
MORE PRIME FOR GOOD RADIATIONAL COOLING TONIGHT OVER E TX/SE
OK/WRN AR WITH THE VERY DRY DEWPOINTS IN PLACE...RESULTING IN
TEMPS FALLING BELOW FREEZING LATE. WITH NW WINDS STAYING UP JUST
A BIT OVER N LA OVERNIGHT...TEMPS SHOULD REMAIN JUST ABOVE
FREEZING...ALTHOUGH THE MORE PROTECTED AREAS COULD STILL SEE A
BRIEF FREEZE. HAVE TRENDED SLIGHTLY COOLER THAN MOS AND THE
PREVIOUS FORECAST WITH MIN TEMPS GIVEN THE DIMINISHING WINDS AND
VERY DRY AIR IN PLACE...WITH ONE MORE DAY OF NEAR SEASONAL TEMPS
EXPECTED FRIDAY WITH THE SFC RIDGE OVERHEAD BEFORE TEMPS REBOUND
QUICKLY BACK ABOVE NORMAL THIS WEEKEND.

LIGHT SRLY SFC WINDS WILL RETURN IN WAKE OF THE DEPARTING RIDGE
FRIDAY NIGHT WHICH WILL COMMENCE THE WEEKEND WARMUP...ALTHOUGH A
LIGHT FREEZE WILL STILL BE POSSIBLE SATURDAY MORNING ESPECIALLY
OVER THE PROTECTED AREAS OF SE OK/SW AR/NCNTRL LA. BNDRY LYR AND
ACCOMPANYING LOW LEVEL MOISTURE IS NOT EXPECTED TO RETURN UNTIL
SUNDAY MORNING OVER E TX/SE OK/SW AR...WITH THIS MOISTURE EXPECTED
TO SPREAD E ACROSS THE REMAINDER OF THE REGION BY AFTERNOON AS
H850 WINDS VEER MORE WRLY ALONG/AHEAD OF A WEAK COLD FRONT THAT
WILL DRIFT SE INTO EXTREME SE OK/SW AR/NE TX SUNDAY EVENING. THE
ECMWF HAS COME MORE IN LINE WITH THE GFS WITH THE FRONT STALLING A
LITTLE FARTHER S ALONG THE AR/LA LINE INTO E TX MONDAY MORNING.
LOW LEVEL MOISTURE NEAR/S OF THE BNDRY SHOULD STILL REMAIN
SHALLOW...WITH THE ACCOMPANYING SHORTWAVE EXPECTED TO TRAVERSE SE
JUST NE OF THE REGION OVER CNTRL/ERN AR INTO NRN MS. GIVEN
THIS...QPF AMOUNTS SUNDAY NIGHT LOOK TO REMAIN LIGHT...AND THUS
HAVE LOWERED POPS DOWN TO SLIGHT CHANCE AND TOOK OUT MENTION OF
THUNDER. THE FRONT IS PROGGED TO LIFT BACK NWD AS A WARM FRONT
MONDAY BEFORE WASHING OUT LATE IN THE DAY...WHICH MAY STILL RESULT
IN ISOLATED SHRA DEVELOPMENT. DESPITE THIS...TEMPS/RH/S SHOULD
CONTINUE TO CLIMB TO START THE NEW WORK WEEK BEFORE THE NEXT COLD
FRONT APPROACHES THE REGION FROM THE NW.

THE GFS/ECMWF/CANADIAN ARE IN REASONABLE AGREEMENT AND HAVE REALLY
BACKED OFF ON THE DEVELOPMENT OF A CLOSED LOW OVER OK NEXT
TUESDAY...AND IN FACT BRING A MORE PROGRESSIVE POSITIVE TILT
TROUGH INTO THE REGION TUESDAY NIGHT. THIS RESULTS IN A FASTER
FROPA TUESDAY...WITH DEEP LYR MOISTURE AVAILABLITY AND
INSTABILITY IN QUESTION GIVEN THE FASTER TIMING. THUS...SVR
CONVECTION IS NOW MORESO IN QUESTION...ALTHOUGH ISOLATED STRONG
STORMS STILL CAN/T BE RULED OUT ESPECIALLY OVER PORTIONS OF SW
AR/N LA/ADJACENT SECTIONS OF E TX GIVEN THE INCREASED SHEAR AND
MARGINAL INSTABILITY EXPECTED OVER THESE AREAS EVEN WITH THE
FASTER FRONTAL TIMING. QPF AMOUNTS ALSO LOOK TO BE MARKEDLY LOWER
AS WELL...AND THUS HAVE TONED DOWN POPS TO LOW/MID CHANCE TUESDAY
BEFORE TAPERING POPS FROM NW TO SE TUESDAY NIGHT...ALTHOUGH DID
NOT TAPER POPS BACK AS QUICKLY AS THE MODEL CONSENSUS GIVEN THESE
DRASTIC CHANGES IN THE 12Z PROGS FROM THE EARLIER RUNS.

SHOULD SEE THE RETURN OF NEAR/SLIGHTLY BELOW NORMAL TEMPS IN WAKE
OF THE FROPA BY MIDWEEK...ALTHOUGH THIS COOLDOWN LOOKS TO BE
SHORT-LIVED AS TEMPS MODIFY QUICKLY BACK TO NEAR/SLIGHTLY ABOVE
NORMAL AS WE ROUND OUT THE EXTENDED. DRY CONDITIONS LOOK TO
PERSIST AS WELL ALTHOUGH POPS MAY RETURN NEXT WEEKEND /PER THE
ECMWF SOLUTION/ WITH THE NEXT UPPER TROUGH PASSAGE. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  33  60  36  70 /   0   0   0   0
MLU  33  56  33  67 /   0   0   0   0
DEQ  24  57  29  67 /   0   0   0   0
TXK  30  57  36  68 /   0   0   0   0
ELD  28  56  32  67 /   0   0   0   0
TYR  31  60  39  70 /   0   0   0   0
GGG  31  60  36  69 /   0   0   0   0
LFK  34  62  34  70 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Feb 25, 11:40 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST THU FEB 25 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1140 AM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
TUESDAY AND TUESDAY NIGHT...AHEAD OF ANOTHER UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT. HOWEVER...CONSIDERABLE
UNCERTAINTY REMAINS AS TO THE EXTENT OF TIMING...INSTABILITY...AND
FORCING AHEAD OF THIS DISTURBANCE AS IT APPROACHES THE REGION.
SHOULD THIS SYSTEM SLOW ITS APPROACH INTO THE SOUTHERN PLAINS AND
LOWER MISSISSIPPI VALLEY EARLY NEXT WEEK...THE THREAT FOR SEVERE
THUNDERSTORMS WILL INCREASE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

15

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.